Tornado, Adams
- When
- October 4, 2:55 PM MST to 3:15 PM MST
- Where
- Adams County, 5 mi ESE of Brighton
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- STORM CHASER
- Coordinates
- 40.050, -104.733
A small tornado touched down but did no damage.
11 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Oct 4, 1:55 PM MST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT MON OCT 4 2004 .SHORT TERM DISCUSSION...UPPER RIDGE OVER COLORADO WILL SHIFT TO THE EAST LATE TONIGHT AND SLOW MOVING STORM SYSTEM OVER NEVADA MOVES TO THE EAST. THUNDERSTORMS THIS AFTN ARE MAINLY DIURNAL SO EXPECTED THEY SHOULD DIE OFF BY LATE EVENING. DENVER CYCLONE WILL ALLOW STORMS TO DEVELOP ALONG A CONVERGENT BOUNDARY SOUTH AND EAST OF DENVER THIS AFTN WITH MORE DVLG ALONG THE FRONTHILLS. QG ASCENT ASSOCIATED WITH THE APPROACHING SYSTEM IS NOT EXPECTED TO INNCREASE OVER THE WEST AND SOUTHERN SECTIONS OF THE CWFA UNTIL LATE TUESDAY AFTN AS THE UPPER TROF MOVES INTO WRN CO. VERY WEAK FLOW ALOFT ON TUESDAY AFTN SO STORMS THAT DO DEVELOP WILL BE FAIRLY STATIONARY. SUSPECT MUCH OF THE ACTIVITY WILL OCCUR IN THE MTNS AND ALONG THE FRONT RANGE BUT THERE IS A CHANCE OF ANOTHER DENVER CYCLONE... SIMILAR TO THIS AFTN. AS A RESULT...COULD ALSO SEE SOME STORM DEVELOP ALONG THIS CONVERGENT BOUNDARY AGAIN TUESDAY AFTN. CAPES ON TUESDAY LOOK TO BE IN THE 600-800 J/KG RANGE ALONG THE URBAN CORRIDOR AND AROUND 1000 J/KG IN THE NORTHEAST PLAINS. .LONG TERM DISCUSSION...WEAK UPPER LEVEL LOW ACROSS WRN GREAT BASIN WILL SLOWLY MOVE ACROSS RGN THROUGH WED NITE. MODELS ARE IN GENERAL AGREEMENT BUT GFS A LITTLE STRONGER AND QUITE A BIT WETTER THAN THE ETA. GFS SEEMS TOO WET GIVEN CURRENT MSTR AS SYSTEM LOOKS A BIT SPARSE WITH MOISTURE BUT SOME MOISTURE ADVECTION WILL TAKE PLACE WITH WEAK S-SE FLOW AHD OF THE LOW. CURRENT POPS SEEM A BIT LOW AND WILL RAISE POPS SLIGHTLY ACROSS THE BOARD TUE NITE THRU WED NITE WITH THE HIGHER POPS ACROSS MTNS AND SRN PTNS OF CWA IN CLOSER PROXIMITY TO UPWARD FORCING AND MOISTURE. NO SIGNIFICANT COLD AIR OR UPSLOPE FLOW...HENCE POPS OVER THE PLAINS WILL STILL REMAIN IN THE ISOLD CATEGORY WITH THE EXCEPTION OF SRN AREAS. A DRYING TREND FOR THE REST OF THE WEEK AS STRONG UPPER LEVEL LOWS DEVELOPING ON BOTH COASTS AND WEAK HIGH PRESSURE IN THE MIDDLE OF THE COUNTRY. LASTEST FEW RUNS OF GFS HAVE SHOWN MORE OF A HIGH AMPLITUDE SOLUTION INSTEAD OF A MORE PROGRESSIVE PATTERN INDICATED YESTERDAY. ESPECIALLY WITH THESE CURRENT TRENDS...WILL KEEP LONG RANGE DRY AND SEASONABLE THROUGH NEXT MONDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/ENTREKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT MON OCT 04 2004 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT MON OCT 04 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AGAIN THIS AFTERNOON. A SLIGHT CHANCE OF SHOWERS WILL SPREAD ONTO THE PLAINS THIS EVENING. HIGH PRESSURE REMAINS OVER THE NORTHERN PLAINS GIVING WEAK UPSLOPE WINDS...WHILE AN UPPER LEVEL TROUGH WILL SLOWLY APPROACH FROM THE WEST. THIS COMBINATION WILL KEEP A MOIST AND SLIGHTLY UNSTABLE AIRMASS OVER COLORADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP OVER THE MOUNTAINS AND EASTERN PLAINS TUESDAY AFTERNOON AND NIGHT...ESPECIALLY IN THE MOUNTAINS AND SOUTHERN FRONT RANGE FOOTHILLS. A VERY SLOW MOVING LOW PRESSURE SYSTEM WILL BE MOVING ACROSS THE REGION TUESDAY AND WEDNESDAY RESULTING IN THE SHOWER ACTIVITY. DRIER CONDITIONS ARE EXPECTED THROUGH THE REST OF THE WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/ENTREKIN
The Denver radar (KFTG), 33 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
11 tornado. Local standard time, as filed.
A small tornado touched down but did no damage.
A small tornado touched down but did no damage.
A small tornado touched down and caused extensive damage to a recreational vehicle. A barn was also severely damaged. The roof of the barn was thrown 100 feet while the remaining structure was torn from its foundation. Four llamas in the barn were injured when it collapsed.
A small tornado touched down but did no damage.
A small tornado touched down but did no damage.
A small tornado touched down but did no damage.
A small tornado touched down but did no damage.
A small tornado touched down but did no damage.
A small tornado touched down and caused minor wind damage to nearby homes.
A small tornado touched down a turned some empty fertilizer tanks on their sides at a fertilizer plant. Three storage sheds were also destroyed. The twister also damaged a trailer.
A small tornado touched down a damaged a tractor trailer. In all, up to 9 non-supercell tornadoes developed along a boundary that stretched from around Denver International Airport to near Barr Lake, in central Adams County, then extended into south central Weld County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyThe tornado archive for Colorado, 2004Warnings in Colorado, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415156, 5415157, 5415453, 5415454, 5415455, 5415456, 5415457, 5415458, 5415153, 5415154, 5415155.